Doctor, as I've mentioned, I'm 36, have a little distal softness from a bout with Peyronie's a few years ago and use Viagra to give me firmer erections. I also just learned my total testosterone scored at 235.
I have recently noticed some irregular results with Viagra. Bear in mind, I always take it on an empty stomach, so that's not a factor. And I always give it an hour to work. Sometimes I use 25mg, sometimes 50mg. I have recently started taking 1.5 grams of L-Arginine an hour before I take the Viagra, as well. At first, this seemed to boost the Viagra.
I've been using Viagra for about 3 months. In the beginning, I'd take one, and just kissing and hugging my girlfriend would produce a semi-erection, which quickly became a full erection when I needed it. But of late, sometimes this happens, and sometimes it doesn't, which then requires oral or some other direct physical stimulation to get hard. These eratic results concern me, as I've been worried all along about developing a tollerance or resistance to the drug. I'll admit, I now have anxiety when I know we're going to be together. But thankfully (so far), once I'm up with Viagra, it stays erect as long as I need it and I can tell the Viagra is working, as my erections last longer after orgasm than they normally would. It's just that sometimes, it's chomping at the bit to be unleashed, and sometimes it's not, and this makes me nervous.
Sorry for the long story, but my question is this: given my low testosterone, is it possible that my testosterone level varies from day to day, and on days when it is higher, I get the stronger reaction to Viagra than on days when it is lower? I may be grasping for straws, but I'm looking for something to give me piece of mind that the drug is not losing its efficacy with me.
Typically the effects of Viagra shouldn't fluctuate like that. If the problem is a low testosterone level, Viagra probably isn't the best therapeutic choice. Testosterone supplements would be a better option.
Of course, anxiety about the situation can affect the erections, and should be addressed if the symptoms continue.
Blood tests to evaluate for thyroid dysfunction and diabetes can also be considered.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.